Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Sacramento, CA
NWS Sacramento, CA issued this special weather statement at May 29, 2017, 4:21 PM PDT for Placer County, California. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2017, 4:21 PM PDT (23:21 UTC)
- Expired
- May 29, 2017, 5:00 PM PDT
- In force
- 39 min
- Issued by
- NWS Sacramento, CA
County Placer County, CA
The radar
The Beale AFB radar (KBBX), 109 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
982 WWUS86 KSTO 292321 SPSSTO Special Weather Statement National Weather Service Sacramento CA 421 PM PDT MON MAY 29 2017 CAZ069-300000- West Slope Northern Sierra Nevada CA- 421 PM PDT MON MAY 29 2017 ...SPECIAL WEATHER STATEMENT... At 419 PM PDT, Doppler radar was tracking a strong thunderstorm over Cisco, moving north at 5 mph. This storm will likely impact travel along interstate 80 from Blue canyon to Kingvale. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cisco, Emigrant Gap, Sugarbowl Ski Resort, Kingvale, Lake Spaulding and Rattlesnake Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3896 12032 3890 12055 3935 12071 3939 12043 TIME...MOT...LOC 2319Z 165DEG 5KT 3927 12054 $$ cs
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this special weather statement went out at May 29, 2:22 PM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 29, 2:22 PM PDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 222 PM PDT Mon May 29 2017 .SYNOPSIS... Temperatures a little above normal for today followed by a cooldown Tuesday and Wednesday. Isolated afternoon showers or thunderstorms possible over the mountains through mid week. && .Discussion...(Today through Thursday) Water vapor imagery and model analysis indicated a ridge of high pressure centered over the Great Basin shifting eastward as a negatively tilted shortwave trough of low pressure off the northern California coast brought high level clouds inland. Visible imagery showed a cumulus field developing during the early afternoon hours in the Sierra foothills and mountains. Latest short term hires guidance depicts some isolated showers and thunderstorms developing this afternoon ahead of the upper level disturbance moving onshore, with initiation sometime between 1 and 5 pm. Models vary on coverage and duration of the storms, but the main activity for isolated development should remain for the Sierra mountains along and south of I-80 and diminish by the late evening. Breezes through the delta will begin to increase through the evening. A series of shortwave disturbances rotating around the main upper level low in the northeast Pacific will bring chances for continued isolated showers and thunderstorms for the Sierra mountains and bring cooler weather to the forecast area. High temperatures Tuesday will drop by 5 degrees to return to near normal for this time of year. Breezes through the delta will continue through the day Tuesday. Showers will continue Wednesday as the upper trough lingers over northern California under northwest flow. High temperatures will be on the cooler side of normal. Upper level flow shifts to more stable flow on Thursday with dry weather expected and a return to near to slightly above normal temperatures. && .EXTENDED DISCUSSION (Friday THROUGH Monday) Warm, dry weather will persist through the extended period. High pressure continues building Friday with most valley locations reaching high temperatures in the 90s by Saturday. Temperatures will remain above normal through at least early next week. Current model runs show a shortwave trough clipping our area Sunday but not enough moisture to produce any precipitation chances. Temperatures do not look to be affected by this small system, and high pressure will continue to build after it passes. HEC && .AVIATION... VFR conditions expected through the next 24 hours for TAF sites. Winds generally 10 kts or less, increasing to up to 15 kt with gusts up to 20 kt after 00z in the southern Sacramento valley and northern San Joaquin valley. Gusts to around 30 knots in vicinity of the Delta. Isolated TSRA possible in the higher mountains, 18z-06z. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, May 29, 3:18 PM PDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Sacramento CA
318 PM PDT MON MAY 29 2017
CAZ069-292300-
West Slope Northern Sierra Nevada CA-
318 PM PDT MON MAY 29 2017
...SPECIAL WEATHER STATEMENT...
At 318 PM PDT, Doppler radar was tracking a strong thunderstorm over
Kyburz, or 12 miles northwest of Kirkwood. This storm was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Kyburz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3866 12018 3866 12037 3884 12042 3885 12015
3884 12012 3883 12012
TIME...MOT...LOC 2218Z 158DEG 2KT 3878 12028
csSpecial weather statement, May 29, 3:20 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Sacramento CA
320 PM PDT MON MAY 29 2017
CAZ068-292300-
Western Plumas County/Lassen Park CA-
320 PM PDT MON MAY 29 2017
...SPECIAL WEATHER STATEMENT...
At 320 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lake Almanor Country Club to Caribou. Movement
was north at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Chester, Prattville, Lake Almanor Country Club, Seneca, Lake Almanor
Peninsula, Lake Almanor, Caribou, Keddie, Lake Almanor West, Twain,
Hamilton Branch, Canyondam, East Shore, Almanor, Paxton and Indian
Falls.
LAT...LON 4026 12106 4024 12104 4023 12101 3996 12093
4004 12128 4031 12125 4033 12106
TIME...MOT...LOC 2220Z 160DEG 12KT 4025 12113 4010 12114
csSpecial weather statement, May 29, 3:55 PM PDT, 26 minutes before
Special Weather Statement National Weather Service Sacramento CA 355 PM PDT MON MAY 29 2017 CAZ069-292345- West Slope Northern Sierra Nevada CA- 355 PM PDT MON MAY 29 2017 ...SPECIAL WEATHER STATEMENT... At 354 PM PDT, Doppler radar was tracking a strong thunderstorm over Riverton, or along Highway 50 between Pacific house and Kyburz, moving west at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Riverton, Pacific House, Fresh Pond, Pollock Pines and White Hall. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3882 12030 3866 12033 3871 12057 3884 12059 TIME...MOT...LOC 2254Z 101DEG 12KT 3876 12044 cs
Special weather statement, May 29, 4:21 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Sacramento CA 421 PM PDT MON MAY 29 2017 CAZ069-300000- West Slope Northern Sierra Nevada CA- 421 PM PDT MON MAY 29 2017 ...SPECIAL WEATHER STATEMENT... At 419 PM PDT, Doppler radar was tracking a strong thunderstorm over Cisco, moving north at 5 mph. This storm will likely impact travel along interstate 80 from Blue canyon to Kingvale. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Cisco, Emigrant Gap, Sugarbowl Ski Resort, Kingvale, Lake Spaulding and Rattlesnake Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3896 12032 3890 12055 3935 12071 3939 12043 TIME...MOT...LOC 2319Z 165DEG 5KT 3927 12054 cs
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 3:18 PM PDT | Special Weather Statement | STO | El Dorado | 42 min |
| May 29, 3:20 PM PDT | Special Weather Statement | STO | Plumas | 40 min |
| May 29, 3:55 PM PDT | Special Weather Statement | STO | El Dorado | 50 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.